Thunderstorm Wind, Woods
- When
- July 13, 1:05 AM CST
- Where
- Woods County, 13.49 mi NNE of Camp Houston
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.980, -99.000
A cluster of thunderstorms moved into northwest Oklahoma during the early morning of the 13th, with a few severe wind gusts reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cluster of thunderstorms moved into northwest Oklahoma during the early morning of the 13th, with a few severe wind gusts reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 11:40 PM CST, 1 hour 25 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1240 AM CDT Mon Jul 13 2020 ...New LONG TERM... .SHORT TERM... (This evening through Monday) Issued at 430 PM CDT Sun Jul 12 2020 There is a chance for showers/thunderstorms overnight, especially over northwest and north-central Oklahoma as storms exit the high plains and move towards our area. Given diminishing lapse rates and a cap in place, any thunderstorms that enter NW OK are expected to be weak. A weak surface low over New Mexico reaches the TX panhandle tomorrow and low-level SW flow will bring a hotter/drier airmass into W/SW portions of our CWA. Temperatures of 105 to 110 deg F, low RH values near 15-20 percent, and S/SW winds gusting to 25-30 mph will contribute to near elevated fire weather conditions over portions of SW OK and W/N TX on Monday afternoon. A Heat Advisory has been issued for W/N TX and a few SW OK counties for tomorrow until 7PM. Thompson && .LONG TERM... (Tuesday through Sunday) Issued at 1235 AM CDT Mon Jul 13 2020 The persistent upper high bringing the current heat wave over the southern plains will remain the dominant weather feature for the upcoming week. There will be modulations, mostly in the form of a couple of weak short-wave troughs moving eastward through the westerlies across Colorado and Kansas. One late Tuesday/early Wednesday and the other late Wednesday/early Thursday will affect mainly western and northern Oklahoma. Each of these will push a surface boundary close to or into northwestern Oklahoma which will enhance thunderstorm chances. Otherwise, model trends suggest the upper ridge slowly building to the north, taking rain chances out of Oklahoma from late in the week. A heat advisory may be needed for Tuesday over part of Choctaw Nation and Chickasaw Nation. The only other same-day hazard will probably be the need for an RFD in southwestern Oklahoma and adjacent parts of northern Texas on Tuesday. && .AVIATION... (06Z TAFS) Issued at 1200 AM CDT Mon Jul 13 2020 Scattered thunderstorms will be possible again overnight at KWWR as storms are moving into northwest Oklahoma from southwest Kansas. We will watch to see how far southeast these storms will move, but right now have the probabilities of these storms affecting KCSM, KOKC/KOUN or KPNC less than needed for a TEMPO group. Apart from thunderstorms, VFR conditions are expected. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 96 78 100 78 / 10 0 0 10 Hobart OK 103 79 107 78 / 0 10 0 20 Wichita Falls TX 104 80 106 79 / 0 0 0 10 Gage OK 100 74 104 71 / 20 20 10 30 Ponca City OK 91 75 100 75 / 20 10 10 10 Durant OK 97 78 100 78 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 7 PM CDT this evening for OKZ033-036. TX...Heat Advisory until 7 PM CDT this evening for TXZ083>090. && SHORT TERM...26 LONG TERM....09 AVIATION...11
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 931 PM CDT Sun Jul 12 2020 OKZ004>048-050>052-TXZ083>090-140245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 931 PM CDT Sun Jul 12 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms over western Kansas and southeastern Colorado Sunday evening will move northwest and approach northwest Oklahoma after midnight Monday morning. A few strong storms will be possible and there is a marginal risk of severe weather in northwest Oklahoma northwest of a line from Alva to Taloga to Elk City. The strongest storms will be capable of producing strong winds and hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms may be continuing across northern Oklahoma after sunrise Monday morning and a few strong storms are possible, but the potential for severe weather will be low. Thunderstorms are also possible Monday evening in far northwest Oklahoma. Thunderstorms are possible Tuesday night through Wednesday night, mainly across western or northern Oklahoma. .Heat... Very hot and humid conditions will exist through the upcoming week. .Fire Weather... Elevated fire weather conditions will occur Monday and Tuesday over western Oklahoma and adjacent parts of northern Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CDT SUN JUL 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 3 NW BRIDGE CREEK 35.26N 97.76W
07/11/2020 GRADY OK EMERGENCY MNGR
SIGNIFICANT DAMAGE TO A GREENHOUSE.
0105 AM TSTM WND DMG SULPHUR 34.51N 96.98W
07/12/2020 MURRAY OK PUBLIC
8 INCH TREE LIMBS SNAPPED. RELAYED VIA TWITTER.
&&
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
115 AM CDT Mon Jul 13 2020
OKZ004-005-010-130645-
Woodward OK-Harper OK-Woods OK-
115 AM CDT Mon Jul 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR north central Woodward...Harper
and northwestern Woods Counties Until 145 AM CDT...
AT 114 AM CDT, a strong thunderstorm was located 6 miles northeast of
Rosston, moving east at 60 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
LAT...LON 3700 9926 3679 9927 3660 9931 3670 9999
3680 10001 3700 10000
TIME...MOT...LOC 0614Z 291DEG 51KT 3685 9983
WRThe Vance AFB radar (KVNX), 82 km away, was scanning. The volume nearest the first event began at 07:02 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 911212, 911213.